Tuesday, November 17, 2009

Change of plan

So what can I say...I'm naive! I went back to my GP this morning to be reviewed and to have my bloods taken. Ben had said he knew I wasn't right as I kept curling up in a ball, whimpering that I wanted to die. Although it was the admission I'd spewed on the bathroom floor and just left it there plus the total lack of my OCD need to clean up the flat and insistence that Bendycat could go fuck herself which really did it. Poor Bendycat, I love her really.

So, the New GP took one look at me and said things weren't working out and she wasn't happy for it to continue. To be fair the nice man in the newsagent had said that 5 minutes before but he's not medically qualified. The fact that I was sitting in the GP's reception hugging a sick bowl and shaking might've had something to do with it too.

Although I'd not had any Oxycontin I was having to take Oramorph, co-codamol and some dihydrocodeine Ben found in his bag. New GP explained it's pointless trying to do this as although I can cope with the withdrawal symptoms I clearly can't cope with the pain. I deferred to her far more sensible opinion. I was in no fit state to have blood drawn so that can safely wait until after my visit to The Best Man.

So, the new plan is that I'm to go back on the Oxycontin, 40mg three times a day. Leave it for 5 days or so then gradually taper down the Oxycontin over a period of time. I feel both disappointed and relieved. The withdrawal symptoms are a bit like a nasty flu, the proper kind where you can barely get out of bed. However, they are not too difficult to tolerate because I knew they would end within days. The pain is something else altogether. I'm still not sure how much of the unbearable pain was withdrawal and how much EDS, but it'll probably be easier to get that picture when I taper things off more slowly. I suspect it's more the EDS as once I'd been dosed up with the codeine/oramorph combo and it had had a couple of hours to start to work properly I felt much better, well enough to have something to eat and keep it down.

Although it's been horrible, I'm glad my body has had that break from the Oxycontin and hopeful that slowly reducing the dose will be easier to manage. Mostly what I kept thinking whilst shaking, sweating and rattling was how much strength it really takes for addicts to get themselves off heroin. It was easy for me not to take the tablets because I don't have any of the psychological components of addiction, but even I was fantasising about a nice general anaesthetic and only having to wake up once it was all over. Certainly addiction is a massive problem for society as a whole and particularly the welfare state but until we address the reasons people become addicts and stop blaming addicts themselves nothing will change.

8 comments:

alhi said...

The New GP sounds nice. And sensible. I think if you were telling Bendycat to go fuck herself, it was definitely better to go back on the drug. I remember taking it after the hip replacement, it was the best feeling ever for me. Unfortunately they stop it after 2 days:(

Maybe the withdrawl from it will also help stop it passing through you without being digested. Hopefully you'll be able to enjoy the visit to Best Man.

Mary said...

Uh... ignore my previous comment.

Best of luck getting back on an even keel for the gradual reduction.

LceeL said...

*HUGE HUG*

cogidubnus said...

I've been prescribed Cocodamol (don't ask) and in my view, whilst it might help with a mild headache or slightly dodgy toothache, for more serious pain it ranks a very poor second to two paracetomol doubled with two Ibruprofen...

Tramadol...now that's more like it!

But really, really, serious pain...that's YOUR field of expertise hon and I wouldn't presume to have a view...

Wish I was close enough to offer a hug...respect always...

Madison Rose said...

What can I say? "I hope you feel better soon" sounds massively inadequate, but, well, I hope you feel better soon.

Veronica said...

The new plan sounds sensible. Hope you're feeling a little better soon.

umtali said...

I was going to post some interesting infro here but it's too long to fit into this comments box. Do you have an email account I could send it too?

Regards,

umtali.

Anonymous said...

remember coming off methadone (for pain) like a scene straight from trainspotting jurid